Tornadoes · United States · Texas · 2013
EF0 tornado, Priddy, Texas, May 20, 2013
This EF0 tornado ran 1.1 miles across Mills County on May 20, 2013, touching down at 7:25 PM CDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 20, 2013
- Touchdown
- 7:25 PM CDT (00:25 UTC)
- Lifted
- 7:27 PM CDT (00:27 UTC)
- On the ground
- 2 minutes
- Path length
- 1.1 miles (1.7 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Crop damage
- $5,000
- County
- Mills County
- Touchdown point
- 31.677, -98.485
- Lift-off point
- 31.680, -98.467
- Record number
- 1305201825-01
The damage survey
1 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 80 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
The dry line was once again active on the afternoon of May 20th. Thunderstorms developed along and ahead of the dry line, producing severe thunderstorms from Montague to Mills Counties.
The Mills County Emergency Manager observed a tornado to the east and northeast of Priddy. The tornado occurred over open land and produced minimal damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
33 minutes of warning. NWS FWD issued a tornado warning for this county at 23:52 UTC, 33 minutes before the tornado touched down, in force until 00:45 UTC.
The county was under a tornado watch, issued at 19:22 UTC and running to 03:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:22 UTC | 03:00 UTC | Tornado Watch | FWD |
| 22:59 UTC | 23:45 UTC | Tornado Warning | FWD |
| 23:43 UTC | 00:45 UTC | Severe Thunderstorm Warning | FWD |
| 23:52 UTC | 00:45 UTC | Tornado Warning | FWD |
| 00:44 UTC | 01:30 UTC | Tornado Warning | FWD |
| 01:42 UTC | 04:45 UTC | Flood Warning | FWD |
| 01:51 UTC | 02:45 UTC | Severe Thunderstorm Warning | FWD |
| 02:25 UTC | 03:30 UTC | Severe Thunderstorm Warning | FWD |
| 03:31 UTC | 03:53 UTC | Severe Thunderstorm Warning | FWD |
| 04:34 UTC | 05:51 UTC | Flood Warning | FWD |
| 15:27 UTC | 20:29 UTC | Tornado Watch | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 20, 6:29 PM CDT, 56 minutes earlier.
Area forecast discussion, May 20, 6:29 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 629 PM CDT MON MAY 20 2013 .AVIATION... LATEST ACCARS KDFW SOUNDINGS SHOW THE CAP HOLDING THIS EVENING OVER THE METROPLEX...THUS HAVE LOW CONFIDENCE THAT CONVECTION WILL AFFECT ANY METROPLEX TAF SITE THIS EVENING. ALSO...THE CONVECTION WEST OF KACT SHOULD DISSIPATE BY 03Z BEFORE REACHING THE AIRPORT. IF THIS SITUATION CHANGES AFTER SUNSET...THEN UPDATES WILL BE WARRANTED BEFORE THE REGULAR UPDATE AT 03Z. TUESDAY...UPSTREAM CONVECTION IS EXPECTED TO INCREASE OVER SOUTHWESTERN OKLAHOMA TUESDAY MORNING WITH A SQUALL LINE FORMING AND MOVING SOUTHEAST AHEAD OF A COLD FRONT. THIS LINE OF CONVECTION WILL LIKELY MOVE THROUGH THE METROPLEX 18-22Z AND THROUGH KACT 22-00Z. OUR CONFIDENCE IN THE TIMING OF THIS EVENT IS ONLY MODERATE AT THE MOMENT...BUT DO FEEL THAT THE METROPLEX AIRPORTS WILL BE AFFECTED TO SOME EXTENT BY STRONG TO SEVERE CONVECTION SOMETIME DURING THE AFTERNOON. WINDS WILL REMAIN SOUTHERLY TONIGHT AROUND 18KTS WITH SOME GUSTS OF 22-24KTS. WINDS WILL DECREASE A LITTLE BY MIDDAY TUESDAY AS A COLD FRONT PUSHES CONVECTIVE SYSTEM THROUGH THE TAF SITES IN THE AFTERNOON. 75 && .PREV DISCUSSION... /ISSUED 306 PM CDT MON MAY 20 2013/ AN ACTIVE PATTERN WILL CONTINUE ACROSS THE CWA THROUGH TUESDAY AS A DEEP UPPER LOW OVER SOUTH DAKOTA AND NEBRASKA REMAINS QUASI- STATIONARY AND A STRONG SHORTWAVE TROUGH MOVES ACROSS OUR REGION ON TUESDAY. AFTER TUESDAY...UPPER RIDGING DEVELOPS OVER THE SOUTHERN AND CENTRAL ROCKIES AND THEN MOVES EAST OVER THE GREAT PLAINS BY THE WEEKEND. THE RETURN OF NORTHWEST UPPER FLOW ON WEDNESDAY SHOULD HELP TO PUSH A COLD FRONT DOWN THROUGH OKLAHOMA AND ACROSS THE RED RIVER EARLY WEDNESDAY. THIS FRONT AND THE NORTHWEST FLOW ALOFT COULD RESULT IN SOME ELEVATED CONVECTION THURSDAY NIGHT AND FRIDAY MORNING. THROUGH THIS EVENING...THE DRYLINE HAS BECOME ACTIVE FROM SOUTH OF WICHITA FALLS THROUGH CENTRAL OKLAHOMA. ALTHOUGH THE CAP IS STILL INTACT ACROSS THE CENTRAL AND EASTERN PART OF OUR CWA...WE EXPECT IT TO WEAKEN OUT WEST WITH STORMS DEVELOPING SOUTHWARD THROUGH 5 PM. STORM MOVEMENT SHOULD BE NORTHEAST BUT LINE PROPAGATION WILL PUSH THEM FARTHER IN OUR CWA THIS EVENING AND MAYBE TO A SHERMAN TO GOLDTHWAITE LINE BY MIDNIGHT. AS STATED EARLIER TODAY...THE ATMOSPHERE IS VERY UNSTABLE WITH LARGE CAPE THUS LARGE HAIL (UP TO BASEBALL) AND DAMAGING WINDS (65MPH+) ARE POSSIBLE AND EXPECTED. HELICITY WILL BE THE HIGHEST NEAR THE RED RIVER 5 TO 8PM...SO TORNADOES ARE ALSO POSSIBLE. SOME OF THE OKLAHOMA ACTIVITY MIGHT SLIDE ACROSS THE RED AFTER MIDNIGHT AND DECIDED TO KEEP HIGH POPS GOING FOR NOW. TUESDAY...CONVECTION SHOULD REDEVELOP ACROSS OKLAHOMA ON TUESDAY MORNING AND PROPAGATE SOUTHEAST ACROSS OUR CWA. SEVERAL HIGH-RES MODELS INDICATE A SQUALL LINE FORMING ACROSS OKLAHOMA BY MIDDAY AND MOVING SOUTHEAST ACROSS A GOOD PORTION OF THE CWA DURING THE AFTERNOON. ALSO THERE COULD BE SEVERAL LEFT OVER MESOSCALE FEATURES THAT WOULD ENHANCE STORM DEVELOPMENT. RAINFALL MIGHT EXCEED 1 1/2 INCHES IN SOME AREAS...BUT DO NOT FEEL FLASH FLOODING WILL BE A MAJOR CONCERN DUE TO GUIDANCE VALUES OF AROUND 3 INCHES IN 3 HOURS. TEMPERATURES WILL REMAIN RATHER SEASONABLY WARM AND HUMID THROUGH THE PERIOD. HOWEVER...IF THE COLD FRONT ENDS UP BEING STRONGER THAN EXPECTED OR PENETRATES FARTHER SOUTH...THEN THE DRIER AIR WOULD ALLOW SLIGHTLY COOLER LOWS WED-FRI OVER THE NORTHERN HALF THAN WHAT IS CURRENTLY BEING FORECAST. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 86 65 88 69 / 30 60 40 10 10 WACO, TX 72 89 67 89 70 / 10 60 60 10 10 PARIS, TX 69 81 63 85 64 / 60 70 40 10 10 DENTON, TX 69 85 62 88 65 / 40 50 20 10 10 MCKINNEY, TX 70 84 64 88 65 / 40 70 30 10 10 DALLAS, TX 72 86 69 89 72 / 30 60 40 10 10 TERRELL, TX 71 86 67 88 69 / 30 70 60 10 10 CORSICANA, TX 72 87 70 88 70 / 10 60 70 10 10 TEMPLE, TX 72 88 68 88 69 / 10 50 60 10 10 MINERAL WELLS, TX 68 87 61 89 66 / 30 50 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, May 20, 2:49 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 249 PM CDT MON MAY 20 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 249 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRYLINE THIS AFTERNOON AND WILL MOVE EAST AND NORTHEAST ACROSS MAINLY THE WESTERN AND NORTHWESTERN PARTS OF THE AREA THROUGH THE EVENING HOURS. THE HIGHEST CHANCES OF SEVERE WEATHER ARE GENERALLY WEST OF A LINE FROM SHERMAN TO DENTON TO GRANBURY TO KILLEEN. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR VERY LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. AS THE STORMS HEAD EAST INTO MORE STABLE AIR ACROSS CENTRAL PARTS OF NORTH TEXAS...THEY SHOULD WEAKEN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA TUESDAY AND INTO TUESDAY NIGHT. A SQUALL LINE MAY ORGANIZE ALONG A COLD FRONT DURING THE AFTERNOON HOURS AND PRODUCE A SWATH OF DAMAGING WIND AS IT HEADS EAST AND SOUTHEAST. LARGE HAIL AND ISOLATED TORNADOES WILL CONTINUE TO BE THREATS IN ANY STORM THAT IS SEPARATED FROM THE LINE. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS THURSDAY NIGHT AND FRIDAY MORNING GENERALLY NORTH OF THE I-20 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON IN WESTERN COUNTIES...SPREADING EAST OVERNIGHT AS THE THUNDERSTORMS MOVE ACROSS NORTH TEXAS. 92
In the hours before
Local storm report, May 20, 5:43 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO 1 S RINGGOLD 33.81N 97.95W
05/20/2013 MONTAGUE TX TRAINED SPOTTER
BRIEF TORNADO REPORTED 1 MILE SOUTH OF RINGGOLD.Local storm report, May 20, 5:47 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL JACKSBORO 33.22N 98.17W
05/20/2013 E1.75 INCH JACK TX LAW ENFORCEMENT
SEVERAL REPORTS OF GOLFBALL SIZED HAIL ACROSS THE
COUNTY.Local storm report, May 20, 5:59 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL NOCONA 33.78N 97.73W
05/20/2013 E1.50 INCH MONTAGUE TX TRAINED SPOTTERLocal storm report, May 20, 6:18 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BOWIE 33.57N 97.85W
05/20/2013 MONTAGUE TX SELECT
CERT MEMBER REPORTS THE DOORS AT THE WALMART WERE RIPPED
OFF THE HINGES BY THUNDERSTORM WINDSLocal storm report, May 20, 6:34 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL CAPPS CORNER 33.80N 97.50W
05/20/2013 E1.00 INCH MONTAGUE TX TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED 3 MILES WEST OF CAPPS CORNERLocal storm report, May 20, 6:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL PRIDDY 31.67N 98.52W
05/20/2013 E0.75 INCH MILLS TX LAW ENFORCEMENTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 00:00Z
0.4 hours before the tornado, 170 km from the path. May 21, 2013.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -144 J/kg
- Surface CAPE
- 1840 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
- 0-3 km lapse rate
- 7.3 K/km
Fort Worth, TX (KFWD), 12:00Z
11.6 hours after it, 170 km from the path. May 21, 2013.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -271 J/kg
- Surface CAPE
- 2612 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
- 0-3 km lapse rate
- 4.8 K/km
The surface observations
Comanche County/City Airport (MKN), 29 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:35 UTC | 77 | 72.5 | 20° 11 kt | 1006.8 | TSRA | |
| 22:55 UTC | 73.4 | 70 | 360° 13 kt | 19 | 1007.1 | +TSRA |
| 23:15 UTC | 74.84 | 70.7 | 60° 9 kt | 1007.1 | +TSRA | |
| 23:35 UTC | 74 | 70.52 | 110° 14 kt | 17 | 1006.8 | +TSRA |
| 23:55 UTC | 71.78 | 66 | 1004.7 | +TSRA | ||
| 00:15 UTC | 67.82 | 65.48 | 140° 21 kt | 36 | 1005.1 | +TSRA |
| 00:35 UTC | 67.82 | 62.42 | 150° 27 kt | 42 | 1005.1 | TSRA |
| 00:55 UTC | 70.34 | 67 | 150° 25 kt | 35 | 1006.1 | -RA |
| 01:15 UTC | 71 | 68 | 180° 28 kt | 40 | 1006.1 | +TSRA |
| 01:35 UTC | 66.2 | 63.5 | 180° 21 kt | 32 | 1007.5 | +TSRA |
| 01:55 UTC | 66 | 62.24 | 150° 18 kt | 36 | 1005.1 | TSRA |
| 02:15 UTC | 67 | 62 | 170° 16 kt | 25 | 1005.4 | TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dyess AFB radar (KDYX), 120 km away, was scanning. The volume nearest the touchdown began at 00:26 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:39 UTC | TORNADO | 2 Ne Owens | Brown, TX | TORNADO REPORTED BY HAM RADIO OPERATOR |
| 21:39 UTC | TORNADO | 4 Nw Owens | Brown, TX | TORNADO REPORTED BY HAM RADIO OPERATOR |
| 22:03 UTC | FUNNEL CLOUD | 2 W Blanket | Brown, TX | AMATEUR RADIO OPERATORS REPORTED THE TORNADO LIFTED AND IS NOW A FUNNEL CLOUD. |
| 22:45 UTC | TORNADO | Blanket | Brown, TX | DPS REPORTED A TORNADO ON THE GROUND IN THE COMMUNITY OF BLANKET. |
| 23:00 UTC | TORNADO | 5 Nne Zephyr | Brown, TX | TORNADO REPORTED AT RR-1467 AND CO-291 BY AMATEUR RADIO OPERATOR. |
| 23:28 UTC | TSTM WND DMG | Blanket | Brown, TX | POWER POLLS DOWN...TREES SHEARED OFF...HIGH SCHOOL ROOF DAMAMGED...AND DAMAGE TO THE BUS BARN. |
| 23:45 UTC | HAIL 0.75 | Priddy | Mills, TX | |
| 00:10 UTC | HAIL 1.75 | 2 E Zephyr | Brown, TX | PUBLIC REPORTED VIA FACEBOOK...GOLF BALL SIZE HAIL 2 MILES EAST OF ZEPHYR. |
| 00:20 UTC | HAIL 1.75 | 5 Ne Zephyr | Brown, TX | AMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZE HAIL NORTHEAST OF ZEPHYR. |
| 00:25 UTC | TSTM WND DMG | 1 E Priddy | Mills, TX | A BARN WAS BLOWN OVER FM-218 EAST OF PRIDDY. PROBABLY ASSOCIATED WITH A TORNADO. |
| 00:25 UTC | TORNADO | Priddy | Mills, TX | S.O. REPORTS A TORNADO NEAR PRIDDY UPROOTED TREES. |
| 01:00 UTC | FLASH FLOOD | 6 Se Comanche | Comanche, TX | S.O. REPORTS FLOODED ROADS AND ROAD CLOSURES ON 36 APPROX 6 MILES SOUTHEAST OF COMANCHE, FM 1702 SOUTH, AND 1476 NORTH |
| 01:07 UTC | HAIL 1 | Blanket | Brown, TX | STORM SPOTTERS REPORTED QUARTER SIZE HAIL IN BLANKET. |
| 01:40 UTC | HAIL 1.5 | Hamilton | Hamilton, TX | |
| 01:46 UTC | FLOOD | 4 W Priddy | Mills, TX | FLOODING IS OCCURRING ALONG SEVERAL POINTS ALONG FM-218 FROM DEMOCRAT TO PRIDDY. |
| 01:47 UTC | HAIL 1 | Hamilton | Hamilton, TX | |
| 01:50 UTC | HAIL 0.88 | 1 W Priddy | Mills, TX | NICKEL HAIL REPORTED 1 MILE WEST OF PRIDDY ON FM 218 AND CR 132 |
| 02:10 UTC | HAIL 1.75 | Pottsville | Hamilton, TX | |
| 02:10 UTC | HAIL 1 | Blanket | Brown, TX | TRAINED SPOTTERS REPORTED QUARTER SIZE HAIL IN BLANKET. |
| 02:21 UTC | HAIL 1 | 2 S Hamilton | Hamilton, TX | |
| 02:35 UTC | TSTM WND GST 55 | Hamilton | Hamilton, TX | 55 MPH WIND MEASURED AT HAMILTON AWOS. |
| 02:42 UTC | HAIL 1.75 | Priddy | Mills, TX | GOLFBALL SIZED HAIL REPORTED IN AND WEST OF PRIDDY. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2013 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of May 20, 2013
35 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 20 | 2:56 PM CDT | EF5 | Moore tornado, OK | 13.8 | 1,900 | 24 | 212 | $2.0 billion |
| May 20 | 2:58 PM CDT | EF0 | Stephens, OK | 1.0 | 30 | |||
| May 20 | 3:07 PM CDT | EF1 | Stephens, OK | 4.0 | 200 | $20,000 | ||
| May 20 | 3:51 PM CDT | EF1 | Washington, OK | 6.5 | 500 | $5,000 | ||
| May 20 | 4:12 PM CDT | EF0 | Montgomery, KS | 0.5 | 50 | |||
| May 20 | 4:21 PM CDT | EF1 | Washington, OK | 4.5 | 400 | $10,000 | ||
| May 20 | 4:33 PM CDT | EF1 | Washington, OK | 6.0 | 500 | $30,000 | ||
| May 20 | 4:35 PM CDT | EF0 | Brown, TX | 1.2 | 50 | |||
| May 20 | 4:40 PM CDT | EF0 | Lincoln, OK | 1.2 | 100 | |||
| May 20 | 4:50 PM CDT | EF0 | Stanton, KS | 0.4 | 50 | |||
| May 20 | 4:57 PM CDT | EF1 | Pettis, MO | 14.5 | 200 | $20,000 | ||
| May 20 | 5:05 PM CDT | EF0 | Stanton, KS | 0.3 | 50 | |||
| May 20 | 5:37 PM CDT | EF0 | Cedar, MO | 3.2 | 100 | $50,000 | ||
| May 20 | 5:41 PM CDT | EF0 | Montague, TX | 0.9 | 50 | |||
| May 20 | 5:41 PM CDT | EF1 | Brown, TX | 3.6 | 350 | $100,000 | ||
| May 20 | 4:53 PM MDT | EF0 | Alamosa, CO | 0.1 | 75 | |||
| May 20 | 6:00 PM CDT | EF0 | Brown, TX | 0.2 | 50 | |||
| May 20 | 6:03 PM CDT | EF1 | Barton, MO | 6.8 | 100 | $50,000 | ||
| May 20 | 6:25 PM CDT | EF2 | Ottawa, OK | 10.0 | 800 | $1.0 million | ||
| May 20 | 6:32 PM CDT | EF1 | Adair, OK to MO | 2.0 | 150 | |||
| May 20 | 6:32 PM CDT | EF1 | Ottawa, OK to MO | 9.3 | 600 | $250,000 | ||
| May 20 | 6:35 PM CDT | EF1 | Adair, OK | 2.5 | 300 | $15,000 | ||
| May 20 | 6:40 PM CDT | EF1 | Adair, OK to AR | 8.0 | 500 | $225,000 | ||
| May 20 | 6:49 PM CDT | EF1 | Benton, AR | 2.9 | 500 | $50,000 | ||
| May 20 | 6:49 PM CDT | EF1 | Coal, OK | 5.9 | 250 | $30,000 | ||
| May 20 | 6:56 PM CDT | EF0 | St. Clair, MO | 0.5 | 200 | |||
| May 20 | 7:24 PM CDT | EF1 | Benton, AR | 0.8 | 270 | $50,000 | ||
| May 20 | 7:24 PM CDT | EF1 | Marion, MO | 1.2 | 50 | |||
| May 20 | 7:50 PM CDT | EF1 | Stone, MO | 1.4 | 200 | $50,000 | ||
| May 20 | 8:05 PM CDT | EF0 | Stone, MO | 0.6 | 100 | |||
| May 20 | 8:05 PM CDT | EF1 | Stone, MO | 1.4 | 100 | |||
| May 20 | 8:33 PM CDT | EF0 | LeFlore, OK | 0.7 | 260 | |||
| May 20 | 8:44 PM CDT | EF1 | LeFlore, OK | 8.5 | 500 | $5,000 | ||
| May 20 | 8:46 PM CDT | EF0 | Morgan, MO | 0.7 | 100 | $50,000 | ||
| May 20 | 10:14 PM CDT | EF2 | Macoupin, IL | 0.2 | 75 | 3 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.